MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA7AL75
Medical Device Problem Codes Material Distortion (2977); Material Torqued (2980)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a 7f launcher guide catheter to treat a moderately tortuous, moderately calcified lesion in the proximal-mid rca.The patient had peripheral artery disease (pad) and an occluded superficial femoral artery (sfa).There was no damage noted to packaging.The device was removed from packaging per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.Resistance was not encountered when advancing the device.Excessive force was used and the device was excessively torqued.It is reported that the proximal end of the catheter kinked while in the patient.The iliac artery was dissected as a result.Pressure was applied to the groin site and a long sheath was left in place and sewn in at the access site for tamponade.No breakage of the device occurred.No portion of the device detached.It is reported that a device malfunction is not suspected - rather that the issue was a result of excessive torque.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis and as received the catheter was coil wrapped with the original pouch label.A torsional kink/twist was evident on the catheter shaft.The outer jacket material is fractured and there is exposed braid wire.The shaft meets specification.No other damage was noted to the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7003391
Report Number1220452-2017-00112
Device Sequence Number1299462
Product Code DQY
UDI-Device Identifier00613994834065
UDI-Public00613994834065
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K022764
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2018
Device Catalogue NumberLA7AL75
Device Lot Number0008156725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;